Association between Pulmonary Embolism and Vitamin B12 Deficiency

We present a case of mutual pulmonary embolism in a active female with source of nourishment B12 deficiency to further support the attendance a causal friendship. The patient developed growing dyspnea and fatigue of four days. She had heart attack, tachypnea, and hypotension. CTPA showed reciprocal PE. Her labs excluded added causes of thrombosis. On discharge, the patient was very stable and afebrile, and her hemoglobin was constant. She was given warfarin and make inquiries with hematology. We decided that vitamin B12 inadequacy causes elevation in homocysteine levels. This can influence the endothelium and platelets and result in raised risk of thromboses.

Author(s) Details:

Abdulkareem A. Jaragh,
Department of Internal Medicine, Farwaniya Hospital, Farwaniya, Kuwait.

Naser Alhadhood,
Department of Rheumatology, Farwaniya Hospital, Farwaniya, Kuwait.

Please see the link here: https://stm.bookpi.org/NAMMS-V4/article/view/10717

Keywords: Homocystein, thrombosis, pulmonary embolism, vitamin B12

Leave a Reply

Your email address will not be published. Required fields are marked *

Back To Top